MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 FEM HEAD ORTHINOX 28-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 FEM HEAD ORTHINOX 28-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6364-2-028
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414); Ambulation or Postural Difficulties (2544)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Patient presented complaining about pain in femur sometime after a fall , so x rays were taken and it appeared to have ¿void bubbles¿ akin to lysis/infection/ metallosis etc around the implant and cement mantle so the surgeon decided to revise it.The results from the 2x specimens taken from the hip capsule during the revision procedure: one had no sign of abnormality however the other showed ¿clusters of poly morph in black metallosis¿.Dr (b)(6) decided to do a 1st stage revision with a ¿kiwi spacer¿.Thr done approximately 15 years ago (with exeter/ trident thr).Left side.
 
Additional Manufacturer Narrative
Reported event: an event regarding fretting involving a metal head which mated with an exeter stem was reported.The event was confirmed through material analysis of the returned product.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 10 december 2019.This inspection indicated: the stem and head were returned in the assembled condition.Debris was observed on the head.A material analysis has been performed.The report concluded: the damage present on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration on the insert was consistent with absorption of synovial fluid.The damage present on the stem was consistent with the cement mantle breakdown process and the collected debris was consistent with an oxide, corrosion product, and biological material.The base material of stem and head were consistent with their drawings.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: visual inspection was performed as part of the material analysis report (mar), dated 10 december 2019.This inspection indicated: the stem and head were returned in the assembled condition.Debris was observed on the head.A material analysis has been performed.The report concluded: the damage present on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration on the insert was consistent with absorption of synovial fluid.The damage present on the stem was consistent with the cement mantle breakdown process and the collected debris was consistent with an oxide, corrosion product, and biological material.The exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as operative reports, office/clinical reports, serial x-rays, and examination of the explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient presented complaining about pain in femur sometime after a fall , so x rays were taken and it appeared to have ¿void bubbles¿ akin to lysis/infection/ metalosis etc around the implant and cement mantle so the surgeon decided to revise it.The results from the 2x specimens taken from the hip capsule during the revision procedure: one had no sign of abnormality however the other showed ¿clusters of poly morph in black metalosis¿.Dr lane decided to do a 1st stage revision with a ¿kiwi spacer¿.Thr done approximately 15 years ago (with exeter/ trident thr).Left side.

Brand Name
V40 FEM HEAD ORTHINOX 28-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8866551
Report Number0002249697-2019-02757
Device Sequence Number2824292
Product Code JDI
UDI-Device Identifier04546540273277
UDI-Public04546540273277
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2009
Device Catalogue Number6364-2-028
Device Lot NumberGC932121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;